For a few days now--roughly two weeks, actually--I have not been too well. In fact, while I have been sick before, this is like no illness that I have ever felt.
The doctors say that the technical term for this condition is hypertension. I think that term is a bit deceptive and weak, because I do not feel "hyper", at all. In fact, I have felt like crap. At the zenith of this affliction, when I had to go into the hospital for this condition, I had blood pressure of 182/104, my head was aching, so was my neck, my chest was very sore, and I felt like I was dying. (And this week I also learned that my kidneys have not been on par.) Even today, I still don't feel so great, and I am pretty scared.
I am scared because, yesterday it really occurred to me that something is wrong. I went outside to rake the leaves at my mother's home--and just rake the leaves--but, by the time I was done with the two small piles, I felt as if my heart was going to explode. I walked into the house, laid down, and then finally opened my eyes 30 minutes later...Yuh, something is truly wrong, and I do not know how this happened to me.
Well, I should correct that last statement, because maybe I do. Maybe I have a better understanding than even I realize.
Over the last few months, things have been really hectic professionally. Axiom S.A. has been on a broad tear, growing its business client base and its service scope in ways I never envisioned, and taking us to places we had never known existed. That has been a real blessing. I also accepted the challenges of some of the very toughest election campaigns; and while I did not win all of them for my clients (as that happens), one thing I am proud to say I did was beat the old boys at their game. And lastly, of course, there's Tempest Promotions. WOW! Just starting this great business, and even assembling its super-creative team, have been phenomenal. We have been working on some great concepts--say, a big show in South Padre for March, a cool softball tournament, and (my big dream) a gospel event for my hometown. Yep, we are going to take the world by storm--and I thank God for helping me to make this happen.
But that's work. (BTW, for all of this, I know I have haters who have been sniping at it me without taking the credit for their crap, and that's just gonna be, I guess. But here's a thought: own your words, and say them to my face. Or just shut fu** up. Otherwise, you will deal with the lawyers, you cowards, because I am tired of your sh*t, and I will come gunning back!)
Now, that said, I guess I everyone knows that I am an unabashed workaholic. It is in my DNA. But getting beyond work, things have not been all easy in my personal life, either. That is because there have been a number close personal losses, as well as a "disruption" in my immediate family...These uncontrollable events have made life very, very hard. So, yuh, my stress level has been really high.
...But there's more to this.
You see, a few months back, I did something very stupid. I was quietly contending with concerns about my weight, and I figured that I'd augment my diet and exercise by taking Hydroxycut. I started using the weight loss pills around April of this year, and I stopped using them just before I went to Puerto Rico, because I could not bring them with me. That sounds like a dumb reason to stop, right? Well, I should have never started.
The fact is, I never did much thorough homework on this product prior to this use. In fact, I only read the bottle and asked to people about it. Now, to be sure, I had heard about the pills having some lethal side effects for people, particularly from my sisters, but then their stories were anecdotal. Without real proof of the adverse consequences, I thought, why should I question the pills, and surely, I went on to think, if they were so bad, then they would not be on the store shelves...How dumb of me. I never even googled the product. I just walked into GNC, asked a store clerk about them, and walked out with my first bottle within five minutes.
Last night I finally did look up Hydroxycut, after consulting with Bridget, and I was blown away. Here are the side effects of usage, as per a Vanderbilt University study: nervousness, dizziness,
tremors, jitters, palpitations, rapid heart rate, headaches, insomnia, and increased blood pressure...
I am now wondering if I inadvertently did something bad to my body. Did using this product create a situation that the stresses of the last few weeks only exasperated? How can I find out? And how could I have been so careless, particularly because I am usually so much more diligent? If this is what has caused my condition, then it is the worst mistake I have ever made, and I cannot believe that I have done it.
I will keep you posted on how this matter develops.
Nearly a century ago, much of the continent of Europe remained ravaged from a great war, and its nations were saddled with massive amounts o...
[Extracted fronm the Wall Sreet Journal; November 22, 2006; Page A14] Any one whose labors take him into the far reaches of the country,...